MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION COVEREDGE? 32; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION COVEREDGE? 32; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-8336-70
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Additional suspect medical device component involved in the event: product family: scs-ipg-r-mri, upn: m365sc12320, model: sc-1232, serial: (b)(6), batch: 520012, udi: (b)(4).
 
Event or Problem Description
It was reported that the spinal cord stimulator (scs) paddle lead of the patient had impedances.The patient underwent a scs replacement procedure and was doing well postoperatively.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Model number/catalog number: sc-8336-70.Serial number: (b)(6).Batch/lot number: 7071355.Investigation results, device analysis: visual inspection revealed burn marks on the lead bodies.X ray inspection revealed four fractured cables on one of the lead bodies, located at the area corresponding to the burned section of the lead.Additionally, the four proximal tails were clean cut.The clean-cut damage is a result of a typical explant procedure and it is not considered a failure.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: the complaint of high impedance was confirmed.X ray inspection revealed four fractured cables within a region of burn damage on one of the lead bodies.This pattern of damage is characteristic of exposure to electrocautery.Review of manufacturing and labeling information did not identify any device related or documentation related contributors.The labeling includes warnings regarding the use of electrocautery near implanted components.Therefore, the probable cause selected is unintended use error caused or contributed to event.Model number/catalog number: sc-1232.Serial number: (b)(6).Batch/lot number: 520012.Investigation results, device analysis: the implantable pulse generator (ipg) was returned for analysis.The device was unable to charge despite multiple charging attempts, and communication could not be established using a known-good remote control (rc) or clinician programmer (cp).As a result, data logs could not be retrieved, and no functional testing could be performed.The ipg was then cut open for internal analysis.Electrical measurements revealed excessive sleep current and low resistance at a node where high resistance would normally be expected.These findings confirm damage to the application specific integrated circuit (asic).This type of internal damage is typically associated with exposure to external high voltage or high current transient sources.Because there were no complaints regarding loss of communication or charging difficulties prior to explant, the internal damage is most likely attributable to events occurring during the explant procedure rather than related to the reported high impedance.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: the reported allegation of high impedance was confirmed.The associated paddle lead exhibited cable fractures, which are consistent with the reported high-impedance condition.The ipg demonstrated asic damage consistent with exposure to external high voltage or high current transient sources.Because there was no complaint regarding inability to communicate with the device before explant, the damage to the ipg is most likely attributable to events that occurred during the explant procedure.Therefore, the ipg damage is unrelated to the reported high impedance event, and the appropriate conclusion code is cause traced to another device.The secondary finding of asic damage attributable to likely electrocautery exposure during explant is assigned the cause code unintended use error caused or contributed to event.

Brand Name
COVEREDGE? 32
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key23674038
Report Number3006630150-2025-10971
Device Sequence Number18568961
Product Code LGW
UDI-Device Identifier08714729832676
UDI-Public(01)08714729832676(17)230510(10)7071355
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/10/2023
Device Model NumberSC-8336-70
Device Catalogue NumberSC-8336-70
Device Lot Number7071355
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date11/28/2025
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale